Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Feb 8, 2017, 8:29 PM CST for DeKalb County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2017, 8:29 PM CST (02:29 UTC)
- Expired
- Feb 8, 2017, 9:00 PM CST
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 15.9
The text
As transmitted.
889
WWUS84 KHUN 090229
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
829 PM CST WED FEB 8 2017
ALZ008-010-090300-
Marshall AL-De Kalb AL-
829 PM CST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHERN DEKALB COUNTIES UNTIL 900 PM CST...
At 829 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fyffe to near McLarty. Movement was east
at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Albertville, Fort Payne, Boaz, Rainsville, Little River Canyon
National Preserve, Collinsville, Crossville, Fyffe, Geraldine and
Little River Falls.
LAT...LON 3437 8563 3436 8566 3426 8577 3426 8581
3424 8581 3424 8584 3420 8585 3420 8611
3419 8611 3418 8619 3413 8626 3413 8634
3421 8642 3448 8600 3444 8558
TIME...MOT...LOC 0229Z 262DEG 45KT 3449 8596 3425 8639
$$
KTWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Feb 8, 8:18 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 8, 8:18 PM CST, 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 818 PM CST Wed Feb 8 2017 .NEAR TERM...(Tonight) Issued at 817 PM CST Wed Feb 8 2017 Expect deep convection to exit our northeast AL counties in the next 1-2 hours. Have lowered POP for post-frontal precip a bit given current radar trends. 3 counties remain in SVR Watch #31 and would expect this to be cancelled by around 04-05Z. .SHORT TERM...(Thursday through Friday night) Issued at 137 PM CST Wed Feb 8 2017 A temperature roller coaster ride is in store for Thursday and Friday as the upper level flow pattern remains amplified. Cold and breezy conditions are expected to prevail on Thursday as the cold air mass continues to advect southeast. Be sure to bundle up in the morning as we expect wind chills to be in the low to mid 20s which is a HUGE change from the last few days. Daytime highs will likely be in the low to mid 40s with some lingering cloud cover especially over northeast Alabama and southern middle Tennessee during the morning. However, overall should see partly cloudy conditions over most of the area. Then, as the surface high pressure system settles over the region underneath northwest flow aloft, anticipating overnight lows to be in the mid to upper 20s. The surface high pressure system should continue to move off over the western Atlantic which will mean a return to southerly flow and 'warmer' daytime highs on Friday in the upper 50s to low 60s. Then, temperatures will fall into the 40s on Friday night as the upper level pattern shifts to more zonal flow. .LONG TERM...(Saturday through Tuesday) Issued at 245 PM CST Wed Feb 8 2017 The sfc high will continue to push into the Atlantic on Saturday. Southerly flow will provide ample WAA, unseasonably warm temperatures and an increase of moisture to the region as well. Light showers will start Saturday afternoon and linger into Sunday. BUFR soundings show moisture remaining below ~850mb with an abundance of dry air aloft, and a lingering cap ~900mb through the day on Saturday. With this, continued to keep thunder of the forecast on Saturday. WAA will allow temps to reach ~70 degrees on Sunday! As the sfc low swings up towards the Great Lakes will approach the region from the NW Sunday night into Monday. The front will weaken as it moves into the area. However, would not be surprised to see heavier rainfall as the front moves in, as soundings are more saturated during that small timeframe. From here, model guidance starts to differ. The ECMWF absorbs the cut off low and moves it out much faster than the GFS. Due to this, went lower than guidance on POPs Monday night and Tuesday but temps will be back to seasonal values. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 509 PM CST Wed Feb 8 2017 Broken line of thunderstorms along a cold front will move through KMSL between 00-02Z, and KHSV between 01-03Z. Due to uncertainty, have only gone with VCTS at this time, so stay tuned for possible amendments. The strongest storms will be capable of large hail and damaging wind gusts. The cold front will abruptly shift winds to the northwest with gusts over 20kt likely, although a brief gust to 30kt cannot be ruled out with the frontal passage itself. Low ceilings of 010-015agl are expected behind the front until 12-14Z. VFR conditions are then expected on Thursday as continued gusty northerly flow. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...SL.77 LONG TERM...JMS AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Feb 8, 3:09 PM CST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 309 PM CST Wed Feb 8 2017 ALZ001>010-016-TNZ076-096-097-091100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 309 PM CST Wed Feb 8 2017 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Rest of Today and Tonight... Thunderstorms are expected to develop late this afternoon and continue through the evening hours ahead of a cold front. The greatest threat will be damaging wind gusts of 50 to 60 mph. Large hail and a brief tornado are possible but the threat of these are low. The threat for severe weather will end from west to east between 8 PM to 10 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No Hazardous weather is expected at this time. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is possible this evening.
In the hours before
Special weather statement, Feb 8, 7:38 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
738 PM CST WED FEB 8 2017
ALZ006-009-TNZ097-090215-
Madison AL-Jackson AL-Franklin TN-
738 PM CST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHEASTERN MADISON AND SOUTHERN FRANKLIN COUNTIES UNTIL 815 PM
CST...
At 737 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Tracy City to near New Market. Movement
was east at 45 mph.
Penny size hail and winds around 45 mph will be possible with these
storms.
Locations impacted include...
Bridgeport, Stevenson, Cowan, Skyline, New Market, Sewanee, Anderson,
Hytop, Jericho and Larkin.
LAT...LON 3479 8605 3493 8653 3499 8638 3499 8632
3502 8632 3521 8587 3499 8586 3498 8561
TIME...MOT...LOC 0137Z 286DEG 39KT 3527 8566 3495 8640
KTWSpecial weather statement, Feb 8, 7:48 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
748 PM CST WED FEB 8 2017
ALZ008>010-090215-
Marshall AL-De Kalb AL-Jackson AL-
748 PM CST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHEASTERN
MARSHALL AND CENTRAL DEKALB COUNTIES UNTIL 815 PM CST...
At 748 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Gurley to near Woodville.
Movement was east at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Scottsboro, Rainsville, Henagar, Sylvania, Hollywood, Powell, Grant,
Section, Woodville and Ider.
LAT...LON 3447 8577 3452 8633 3456 8631 3457 8633
3458 8630 3459 8630 3460 8632 3463 8636
3474 8626 3479 8557 3477 8556
TIME...MOT...LOC 0148Z 270DEG 42KT 3468 8624 3459 8632
KTWSpecial weather statement, Feb 8, 7:58 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
758 PM CST WED FEB 8 2017
ALZ007-008-010-016-090230-
Marshall AL-Morgan AL-Cullman AL-De Kalb AL-
758 PM CST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHWESTERN DEKALB...
CULLMAN AND SOUTHEASTERN MORGAN COUNTIES UNTIL 830 PM CST...
At 758 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Morgan City to 11 miles northwest of Arab
to near Dodge City. Movement was southeast at 30 mph.
Pea size hail and winds in excess of 45 mph will be possible with
these storms.
Locations impacted include...
Albertville, Cullman, Guntersville, Arab, Rainsville, Hanceville,
Good Hope, Fyffe, Geraldine and Grant.
LAT...LON 3402 8705 3442 8676 3450 8653 3448 8643
3452 8639 3449 8611 3446 8608 3449 8598
3446 8577 3414 8635 3426 8644 3425 8652
3412 8660 3408 8670 3405 8668 3406 8671
3403 8670 3395 8679 3396 8682 3392 8689
TIME...MOT...LOC 0158Z 298DEG 28KT 3446 8647 3438 8669 3405 8693
KTWSpecial weather statement, Feb 8, 8:07 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Huntsville AL
807 PM CST WED FEB 8 2017
ALZ009-090230-
Jackson AL-
807 PM CST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON COUNTY UNTIL 830
PM CST...
At 807 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Jasper to near Skyline. Movement was
east at 40 mph.
Pea size hail and winds in excess of 45 mph will be possible with
these storms.
Locations impacted include...
Bridgeport, South Pittsburg, Stevenson, Skyline, Pleasant Groves,
Flat Rock, Long Island, Higdon, Fackler and Fabius.
LAT...LON 3484 8561 3483 8563 3481 8564 3479 8564
3477 8565 3473 8624 3499 8577 3499 8561
3486 8559
TIME...MOT...LOC 0207Z 297DEG 36KT 3502 8559 3476 8610
KTWSpecial weather statement, Feb 8, 8:17 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Huntsville AL
817 PM CST WED FEB 8 2017
ALZ010-090245-
De Kalb AL-
817 PM CST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEKALB COUNTY UNTIL 845
PM CST...
At 817 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Henagar to near Section. Movement was east
at 50 mph.
Pea size hail and winds in excess of 45 mph will be possible with
these storms.
Locations impacted include...
Fort Payne, Rainsville, Henagar, Sylvania, Fyffe, Powell, Ider,
Valley Head, Hammondville and Mentone.
LAT...LON 3450 8555 3450 8556 3449 8556 3448 8558
3444 8558 3442 8559 3447 8600 3453 8593
3463 8578 3472 8571 3471 8555 3453 8551
TIME...MOT...LOC 0217Z 271DEG 46KT 3468 8577 3450 8600
KTWSpecial weather statement, Feb 8, 8:29 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
829 PM CST WED FEB 8 2017
ALZ008-010-090300-
Marshall AL-De Kalb AL-
829 PM CST WED FEB 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHERN DEKALB COUNTIES UNTIL 900 PM CST...
At 829 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fyffe to near McLarty. Movement was east
at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Albertville, Fort Payne, Boaz, Rainsville, Little River Canyon
National Preserve, Collinsville, Crossville, Fyffe, Geraldine and
Little River Falls.
LAT...LON 3437 8563 3436 8566 3426 8577 3426 8581
3424 8581 3424 8584 3420 8585 3420 8611
3419 8611 3418 8619 3413 8626 3413 8634
3421 8642 3448 8600 3444 8558
TIME...MOT...LOC 0229Z 262DEG 45KT 3449 8596 3425 8639
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:12 PM CST | Severe Thunderstorm Warning | HUN | Lawrence | 33 min |
| Feb 8, 6:16 PM CST | Special Weather Statement | HUN | Franklin | 29 min |
| Feb 8, 6:29 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 31 min |
| Feb 8, 6:43 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 47 min |
| Feb 8, 6:46 PM CST | Special Weather Statement | HUN | Lawrence | 14 min |
| Feb 8, 7:06 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 24 min |
| Feb 8, 7:15 PM CST | Special Weather Statement | HUN | Madison | 30 min |
| Feb 8, 7:31 PM CST | Special Weather Statement | HUN | Morgan | 44 min |
| Feb 8, 7:48 PM CST | Special Weather Statement | HUN | Jackson | 27 min |
| Feb 8, 7:58 PM CST | Special Weather Statement | HUN | Cullman, DeKalb, Marshall | 32 min |
| Feb 8, 8:07 PM CST | Special Weather Statement | HUN | Jackson | 23 min |
| Feb 8, 8:17 PM CST | Special Weather Statement | HUN | DeKalb | 28 min |
| Feb 8, 6:19 PM CST | Special Weather Statement | HUN | Lincoln, Moore | 26 min |
| Feb 8, 6:53 PM CST | Special Weather Statement | HUN | Franklin, Moore | 37 min |
| Feb 8, 7:38 PM CST | Special Weather Statement | HUN | Franklin | 37 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.